Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 166, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 10, 2020, 10:37 PM CDT for Johnson County, Pettis County, Missouri. It took effect at Aug 10, 2020, 11:01 PM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 10:37 PM CDT (03:37 UTC)
- In effect from
- Aug 10, 2020, 11:01 PM CDT
- Expired
- Aug 11, 2020, 6:31 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
248
WGUS43 KEAX 110337
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1037 PM CDT Mon Aug 10 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-120336-
/O.NEW.KEAX.FL.W.0166.200811T0401Z-200812T1017Z/
/VLYM7.1.ER.200811T0401Z.200811T0600Z.200811T1017Z.NO/
1037 PM CDT Mon Aug 10 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until late Tuesday night.
* At 10:00 PM Monday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 22.5 feet by early Tuesday morning. The river will fall
below flood stage by Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.7 Mon 10 PM 22.5 early Tuesday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$1 follow-up statement
545
WGUS83 KEAX 111131
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
631 AM CDT Tue Aug 11 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-111201-
/O.CAN.KEAX.FL.W.0166.000000T0000Z-200812T1017Z/
/VLYM7.1.ER.200811T0313Z.200811T0515Z.200811T0850Z.NO/
631 AM CDT Tue Aug 11 2020
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 6:00 AM Tuesday the stage was 21.1 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 3:50 AM Tuesday.
* Forecast...The river will continue to fall to 12.6 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.1 Tue 06 AM 21.8 this morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 10, 7:04 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 10, 7:04 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 704 PM CDT Mon Aug 10 2020 .Discussion... Issued at 354 PM CDT MON AUG 10 2020 The forecast continues to remain challenging today as a cold front, reinforced by thunderstorm outflow, continues to push through the forecast area. Storms have fired near and along this front and are moving off to the northeast along a stout CAPE gradient generally located along a line from the Kansas City metro to northeast Missouri and curving northward into northern Illinois as of about 2PM this afternoon. As the cap eroded early this afternoon, storms quickly escalated given CAPE values of 3000-4000 J/kg...and while wind still remains the primary threat this afternoon, hail under an inch has been reported with a few of these storms. The area along this CAPE gradient will remain our primary area of concern for severe potential the remainder of this afternoon into this evening with damaging winds and hail remaining the main threats. As we head into the overnight hours, and especially Tuesday morning, the main question will be if we will see another round of storms develop. CAM models are starting to latch on to scattered storms firing along this front between 09-12Z as another weak disturbance moves through the flow and convergence increase along the front. The aforementioned front looks to stall this evening then lift a bit north overnight. As the cold pool strengthens beneath this area of convection tomorrow morning, storms should push off to the south through the morning hours. However, this all assumes that the CAMs are correct, and since they have been struggling lately...confidence remains somewhat low as to how the next 12 to 15 hours will play out. As we head into the middle of the workweek...multiple shortwaves running over the rather flat ridge will bring us periodic storm chances through the end of the week. Overall, the threat for severe weather looks low the remainder of the workweek. Temperature-wise we will continue to see highs highs in the 80s to low 90s. In the long-range, we will have to keep an eye a trough progged to move across the Northern Plains as we approach and enter the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 650 PM CDT MON AUG 10 2020 VFR at all terminals with convection remaining well to the east and south. The front still appears to be hung up across northwest Missouri with light southerly to southeasterly winds at the terminals. VFR conditions are likely to persist through the period, although guidance indicates a chance for MVFR ceilings Tuesday morning near and shortly after sunrise. Cannot completely rule out some SHRA or TSRA during the TAF period, but confidence at the current moment is not high enough to even mention VCSH/VCTS or a PROB30. Winds may be a bit variable through the period, but in general should remain light and out of the ESE to SE. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...BMW
Hazardous weather outlook, Aug 10, 5:18 AM CDT, 17 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 518 AM CDT Mon Aug 10 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 518 AM CDT Mon Aug 10 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered storms are expected this afternoon through Tuesday morning. Strong to severe storms are possible this afternoon and evening. Main concerns are damaging winds of 60 mph and scattered flash flooding. Hail up to one inch is possible as well. Flash flooding concerns may continue into the overnight hours. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On and off storms are possible Wednesday through the end of the work week. The potential for severe weather is low at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 10, 10:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 S WARRENSBURG 38.74N 93.73W
08/10/2020 JOHNSON MO PUBLIC
LARGE TREE BLOWN DOWN ALONG HIGHWAY 13 SOUTH
OF HALE LAKE RD. TIME ESTIMATED FROM RADAR.
&&
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:17 PM CDT | Special Weather Statement | EAX | Cooper | 28 min |
| Aug 11, 5:38 PM CDT | Special Weather Statement | EAX | Bates | 37 min |
| Aug 11, 5:49 PM CDT | Special Weather Statement | EAX | Pettis | 26 min |
| Aug 11, 6:25 PM CDT | Special Weather Statement | EAX | Pettis | 35 min |
| Aug 11, 6:33 PM CDT | Special Weather Statement | EAX | Pettis | 27 min |
| Aug 11, 6:50 PM CDT | Special Weather Statement | EAX | Henry | 25 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.